ITEM METADATA RECORD
Title: Extending the notions of companion and infinite companion to matrix polynomials
Authors: Van Barel, Marc ×
Ptak, V
Vavrin, Z #
Issue Date: Mar-1999
Publisher: Elsevier science inc
Series Title: Linear algebra and its applications vol:290 issue:1-3 pages:61-94
Abstract: The notion of infinite companion matrix is extended to the case of matrix polynomials (including polynomials with singular leading coefficient). For row reduced polynomials a finite companion is introduced as the compression of the shift matrix. The methods are based on ideas of dilation theory. Connections with systems theory are indicated. Applications to the problem of linearization of matrix polynomials, solution of systems of difference and differential equations and new factorization formulae for infinite block Hankel matrices having finite rank are shown. As a consequence, any system of linear difference or differential equations with constant coefficients can be transformed into a first order system of dimension n = deg det D. (C) 1999 Elsevier Science Inc. All rights reserved.
URI: 
ISSN: 0024-3795
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Numerical Analysis and Applied Mathematics Section
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy

 




All items in Lirias are protected by copyright, with all rights reserved.

© Web of science